Jump to content


Photo

Seroquel/Tardive Dyskinesia


  • Please log in to reply
No replies to this topic

#1 LegallyNeedy

LegallyNeedy

    New Member

  • Members
  • 9 posts

Posted 27 June 2012 - 01:52 PM

I'd like to solicit the board's opinion on the following issue.\r\n\r\n I have a senior citizen relative living in the state of Florida. This person is on disability AND has all of their medical needs provided by Medicare/Medicaid. They were referred to a national behavioral clinic in 1997, where they were prescribed Seroquel and have been taking it for the last 14 yrs. In 2011 this person was told that they may be developing the symptoms of diabetes - AND ADDITIONALLY - they began to develop uncontrollable movements of the face, mouth and body. Shortly after this diagnosis, Seroquel was discontinued and replaced with Haldol in an attempt to alleviate the symptoms. When things did not change, a lower dose of Haldol was eventually ordered. All of their symptoms continued, so all psychotropic meds were eventually eliminated. This relative finally asked to speak with a doctor concerning her symptoms, and for some reason was set up with an appointment to speak with the director of the clinic. She was not allowed to bring her husband with her into the actual meeting because the director wanted to\r\nspeak "1 on 1" with her. However the director had additional folks in his office who also asked questions, took notes and appeared to be evaluating her responses. After this meeting, she was seen by another doctor who prescribed Clonazepam (a seizure medication) for anxiety and told her that these symptoms may just go away of their own volition. If they did not, the doctor wondered aloud if she would ever consider taking a medication from another country. He never used the name of this medicine, but did mentioned that good results were currently being achieved overseas.\r\n\r\n After years of being on psychotropic medication this person is now on nothing whatsoever. She cannot sit still or control her involuntary tongue, face, hand and leg twitches. She has sores on her tongue from constant movement, has trouble being understood while speaking and quite frankly is embarrassed to venture outside of her home. Not to mention the specter of diabetes to compliment the myriad of cardiac issues she currently suffers from.\r\n\r\n We have since done a little bit of research on the effects of Seroquel on senior citizens as well as the dangers of taking this medication long term and the risk of developing Tardive Dyskinesia.\r\n \r\n Consequently, our family is wondering whether or not it would be prudent to speak with an attorney or are all of these occurrences just considered 'par for the course' when taking Seroquel. An acquaintance had recently mentioned that this just might be akin to a cancer patient complaining about the after-effects of chemotherapy, or the doctor that prescribed said \r\ntherapy...and he may just have a point.\r\n\r\n Any direction someone could offer would be GREATLY appreciated.\r\n\r\nThank-you in advance.\r\n




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users